Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 144, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2011, 12:25 PM CDT for Saint Charles County, Saint Louis County, Missouri; Madison County, Illinois. It was in force for 35 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 12:25 PM CDT (17:25 UTC)
- Expired
- May 10, 2011, 1:00 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 12:25 PM CDT | HAIL 1 | Bethalto, IL | HAIL UP TO THE SIZE OF A QUARTER. |
| May 10, 12:27 PM CDT | HAIL 0.25 | Alton, IL | |
| May 10, 12:27 PM CDT | HAIL 1.75 | Alton, IL | ON NORTH SIDE OF ALTON |
| May 10, 12:28 PM CDT | HAIL 0.5 | 1 Se Alton, IL | IN EAST ALTON |
| May 10, 12:29 PM CDT | HAIL 0.5 | Wood River, IL | |
| May 10, 12:31 PM CDT | HAIL 0.5 | Bethalto, IL | JUST UNDER ONE-HALF INCH HAIL. |
| May 10, 12:34 PM CDT | HAIL 1 | Bethalto, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3483 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS53 KLSX 101725
SVRLSX
ILC119-MOC183-189-101800-
/O.NEW.KLSX.SV.W.0144.110510T1725Z-110510T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHWEST ILLINOIS...
EXTREME NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
EXTREME NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 100 PM CDT
* AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR HARTFORD...OR NEAR WOOD RIVER...AND MOVING
EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARYVILLE...BETHALTO...GLEN CARBON...EDWARDSVILLE...TROY...
HIGHLAND...DORSEY...CARPENTER...PRAIRIETOWN...ST. JACOB...MARINE...
WORDEN...ALHAMBRA...LIVINGSTON...FOSTERBURG...KUHN...FRUIT...
HAMEL...KAUFMAN AND WILLIAMSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3866 9017 3873 9020 3877 9017 3875 9020
3893 9026 3900 9015 3900 8965 3888 8964
3887 8960 3866 8959
TIME...MOT...LOC 1724Z 248DEG 43KT 3886 9006
WIND...HAIL <50MPH 1.00IN
$$
MILLER2 follow-up statements
501
WWUS53 KLSX 101738
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 PM CDT TUE MAY 10 2011
MOC183-189-101748-
/O.CAN.KLSX.SV.W.0144.000000T0000Z-110510T1800Z/
ST. CHARLES MO-ST. LOUIS MO-
1238 PM CDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN ST. LOUIS
AND EXTREME NORTHEASTERN ST. CHARLES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3866 8984 3873 9009 3883 9011 3885 9011
3885 9012 3896 9015 3900 8965 3888 8964
3887 8960 3866 8959
TIME...MOT...LOC 1738Z 248DEG 43KT 3892 8986
$$
ILC119-101800-
/O.CON.KLSX.SV.W.0144.000000T0000Z-110510T1800Z/
MADISON IL-
1238 PM CDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MADISON COUNTY
UNTIL 100 PM CDT...
AT 1235 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLFBALL HAIL. THIS STORM WAS LOCATED NEAR
CARPENTER...OR 8 MILES EAST OF BETHALTO...MOVING EAST AT 50 MPH.
IN ADDITION...AT 1227 PM GOLFBALL SIZE HAIL WAS REPORTED ON THE
NORTH SIDE OF ALTON WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIGHLAND...WORDEN...ALHAMBRA...LIVINGSTON...KAUFMAN...WILLIAMSON...
GRANTFORK AND NEW DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3866 8984 3873 9009 3883 9011 3885 9011
3885 9012 3896 9015 3900 8965 3888 8964
3887 8960 3866 8959
TIME...MOT...LOC 1738Z 248DEG 43KT 3892 8986
WIND...HAIL <50MPH 1.75IN
$$
MILLER834
WWUS53 KLSX 101756
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT TUE MAY 10 2011
ILC119-101806-
/O.EXP.KLSX.SV.W.0144.000000T0000Z-110510T1800Z/
MADISON IL-
1256 PM CDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3866 8984 3873 9009 3883 9011 3885 9011
3885 9012 3896 9015 3900 8965 3888 8964
3887 8960 3866 8959
TIME...MOT...LOC 1756Z 248DEG 43KT 3900 8960
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:10 AM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 10, 6:10 AM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT TUE MAY 10 2011
.DISCUSSION...
/439 AM CDT TUE MAY 10 2011/
WARM FRONT HAS LIFTED N OF THE FORECAST AREA AND CURRENTLY EXTENDS
FROM A SFC LOW OVER SERN SD SE THROUGH NWRN AND E CNTRL IL.
SOUTHERLY WINDS S OF THIS WARM FRONT WILL CONTINUE TO BRING WARM
AND HUMID AIR INTO OUR AREA TODAY THROUGH WEDNESDAY. A MID-UPPER
LEVEL RIDGE CURRENTLY EXTENDING FROM LA N-NE INTO WI WILL MOVE
ONLY SLOWLY EWD. MODELS DEPICT A WEAK SHORTWAVE MOVING NEWD
THROUGH THE SERN HALF OF MO THIS AFTN. COULD NOT RULE OUT ISOLATED
SHOWERS/THUNDERSTORMS AHEAD OF THIS FEATURE MAINLY FROM STL AREA SWD
TODAY...ALTHOUGH THERE ARE NO DISCERNABLE SFC BOUNDARIES TO
INITIATE CONVECTION...THE ATMOSPHERE SHOULD BE CAPPED...AND THE
MODELS DO NOT INDICATE ANY SIGNIFICANT MOISTURE BETWEEN 850 MB AND
700 MB. HIGH TEMPERATURES SHOULD BE EVEN WARMER TODAY THAN
YESTERDAY WITH THE MODELS FORECASTING 850 MB TEMPERATURES OF ABOUT
20-23 DEGREES C ACROSS OUR FORECAST AREA AT 18Z TUE. SHOULD ONLY
BE HIGH LEVEL CLOUDS TO HINDER SOLAR INSOLATION. THESE UNSEASONABLY
WARM MAX TEMPERATURES SHOULD REACH OR EVEN BREAK PREVIOUS RECORD HIGH
VALUES FOR TODAY. SCATTERED SHOWERS AND STORMS ARE EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT AS THE MID-UPPER LEVEL RIDGE BEGINS
TO MOVE E OF THE AREA WITH WEAK SW FLOW SHORTWAVES MOVING NEWD
THROUGH OUR AREA AHEAD OF AN APPROACHING MID-UPPER LEVEL LOW
MOVING SLOWLY NEWD THROUGH SERN CO AND WRN KS. UNSEASONABLY WARM
AND HUMID CONDITIONS WILL CONTINUE WED AND WED NGT...ALTHOUGH
HIGHS ON WED SHOULD NOT BE QUITE AS WARM AS TODAY DUE TO INCREASED
CLOUD COVER AND SLIGHTLY LOWER 850 MB TEMPERATURES. A BETTER
CHANCE FOR SHOWERS AND STORMS ARE EXPECTED FOR THU AND THU NGT AS
THE UPPER LEVEL LOW MOVES EWD INTO NWRN...W CNTRL MO BY 12Z FRI
WITH AN ASSOCIATED SFC LOW MOVING NEWD THROUGH IA THU NGT DRAGGING
A TRAILING CDFNT SEWD THROUGH THE FORECAST AREA...ALTHOUGH THE
MODELS HAVE SOME DIFFERENCES WITH THE TRACK AND TIMING OF THE SFC
LOW AND TRAILNG CDFNT. THERE WILL BE THE POTENTIAL FOR SEVERE
STORMS THU AND THU NGT WITH PLENTY OF INSTABILITY ALONG AND AHEAD
OF THE CDFNT. THE CHANCE OF SHOWERS ALONG WITH A FEW STORMS WILL
CONTINUE ON FRI AND FRI NGT AS THE UPPER LEVEL LOW MOVES ONLY
SLOWLY EWD THROUGH NRN MO. TEMPERATURES AND HUMIDITIES WILL BE
LOWER THOUGH BEHIND THE CDFNT.
GKS
&&
.AVIATION...
/607 AM CDT TUE MAY 10 2011/
LOW LEVEL WIND SHEAR EXPECTED FOR THE NEXT FEW HOURS WITH 45-50KT
LOW LEVEL JET OVERHEAD.
VFR CONDITIONS ARE EXPECTED TODAY...WITH A SCATTERING OF MID
LEVEL/HIGH LEVEL CLOUDS. A FEW SHOWERS WILL BE POSSIBLE THIS
MORNING...BUT WIDESPREAD RAINFALL IS NOT EXPECTED. SOUTHERLY WIND
OF 5 TO 10 KTS WILL GUST TO 20KTS THIS AFTERNOON.
SPECIFICS FOR KSTL...
FEW SHOWERS HAVE POPPED UP IN THE LAST HALF HOUR AS MID LEVEL DECK
HAS OVERSPREAD THE TERMINAL. HAVE ADDED A VCSH TO THE
FORECAST...BUT CHANCES OF ANY MEASURABLE RAIN AT THE TERMINAL
REMAINS QUITE LOW. LOW LEVEL WIND SHEAR WILL END BY 16Z AS MIXING
COMMENCES AND SOUTHERLY WINDS INCREASE AT THE SURFACE.
CVKING
&&
.CLIMATE...
RECORD MAXIMUM TEMPERATURES FOR EARLY THIS WEEK...
TUES (5/10) WED (5/11)
SAINT LOUIS (KSTL) 91/1963 91/1914
COLUMBIA (KCOU) 91/1928 90/1914
QUINCY (KUIN) 92/1928 90/1956
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 10, 5:42 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 542 AM CDT TUE MAY 10 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 542 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS NORTHEAST AND CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE INCREASING THUNDERSTORM CHANCES WEDNESDAY THROUGH FRIDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES AND EVENTUALLY MOVES THROUGH THE AREA. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Special weather statement, May 10, 11:01 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1101 AM CDT TUE MAY 10 2011 ILZ069-070-074-101645- CLINTON IL-MARION IL-WASHINGTON IL- 1101 AM CDT TUE MAY 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLINTON...NORTHERN WASHINGTON AND MARION COUNTIES UNTIL 1145 AM CDT... AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BECKEMEYER...OR 6 MILES SOUTH OF CARLYLE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CENTRALIA... SALEM... BOULDER... SHATTUC... IRVINGTON... WAMAC... CENTRAL CITY... SANDOVAL... FAIRMAN... ODIN... HELM... OMEGA... STEPHEN FORBES STATE PARK... POSEY... HUEGELY... BEAUCOUP... HUEY... HOYLETON... HOFFMAN... FERRIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Local storm report, May 10, 11:44 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM HAIL GODFREY 38.97N 90.19W
05/10/2011 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
TRUETTLocal storm report, May 10, 12:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HAIL GRANITE CITY 38.71N 90.13W
05/10/2011 E0.70 INCH MADISON IL TRAINED SPOTTER
&&
TRUETTLocal storm report, May 10, 12:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL COLLINSVILLE 38.68N 90.00W
05/10/2011 E0.50 INCH MADISON IL TRAINED SPOTTER
PEA TO ONE-HALF INCH HAIL.
&&
TRUETTLocal storm report, May 10, 12:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL FERGUSON 38.75N 90.30W
05/10/2011 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
SLIGHTLY BIGGER THAN PEA-SIZED HAIL.
&&
TRUETTLocal storm report, May 10, 12:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL TROY 38.73N 89.89W
05/10/2011 E0.70 INCH MADISON IL TRAINED SPOTTER
HAIL UP TO DIME SIZED.
&&
TRUETTNearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.